MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 32MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71421032
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/17/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Remaining loss of function and limited flexion and extension after tka left.Subject was hospitalised and underwent manipulation under anesthesia.
 
Additional Manufacturer Narrative
The associated journey ii bcs oxinium femoral component, journey ii bcs articular insert, journey tibia baseplate and genesis ii oval resurfacing patellar were not revised and are not being returned for evaluation.It was reported that the patient underwent manipulation under anesthesia (mua).The reason for this action was most likely necessary to improve the patients range of motion.The process will break-up the scar tissue, fibrous materials and adhesions that are causing stiffness in the joint, improving the range of motion in the patient.Anesthesia or sedation was most likely used to reduce pain and spasms.An mua is an accepted treatment for certain isolated joint conditions, such as arthrofibrosis of the knee.Therefore, a device analysis was not required.Product details were provided, so our investigation included the manufacturing records and complaint history review.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.A clinical analysis could not be performed as requested supporting clinical/medical documents were not provided.Thus, a thorough evaluation could not be performed.Should additional relevant clinical information become available this complaint will be re-assessed.Without the return of the actual product involved or clinical/medical documents, our investigation of this report is inconclusive.No further investigation warranted for this complaint; and smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened and reevaluated.We consider this investigation closed.

Brand Name
GII OVAL RESURFACING PAT 32MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8395663
Report Number1020279-2019-00930
Device Sequence Number1288584
Product Code JWH
UDI-Device Identifier03596010485069
UDI-Public03596010485069
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421032
Device Lot Number14BM03047
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR